Some extremal algebras for hermitians

Crabb, M.J., Duncan, J. and McGregor, C.M. (2001) Some extremal algebras for hermitians. Glasgow Mathematical Journal, 43(1), pp. 29-38.

[img] Text


Publisher's URL:


We study three extremal Banach algebras: (a) generated by two hermitian unitaries; (b) generated by an element of norm 1 all of whose odd positive powers are hermitian; (c) generated by an element of norm 1 all of whose even positive powers are hermitian. In all three cases the numerical range is found for various elements. The second algebra is shown to be isometrically isomorphic to a subalgebra of the first. The third algebra is identified with a space of functions.

Item Type:Articles
Glasgow Author(s) Enlighten ID:McGregor, Dr Colin and Crabb, Dr Michael
Authors: Crabb, M.J., Duncan, J., and McGregor, C.M.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Glasgow Mathematical Journal
Publisher:Cambridge University Press
ISSN (Online):1469-509X
Published Online:04 June 2001
Copyright Holders:Copyright © 2001 Glasgow Mathematical Journal Trust
First Published:First published in Glasgow Mathematical Journal 43(1):29-38
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher

University Staff: Request a correction | Enlighten Editors: Update this record